MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 ERC TUBING CLAMP / 500MM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 ERC TUBING CLAMP / 500MM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-05-60
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 erc tubing clamp / 500mm gave an error message related to its malfunction ("arterial clamp defective") during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 erc tubing clamp / 500mm.The incident occurred in monroeville, pennsylvania.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: through follow-up communication with customer, livanova learned that ¿arterial clamp defective¿ message was displayed several times and that the affected clamp was removed from service and replaced with a new one from customer biomedical engineer.The unit has been installed since 2020 and the analysis of the complaints database did not reveal further similar reported incidents.Root cause of the reported error message could be traced back to: mechanical fault (blocked clamp spindle); defective hall sensors located in the arterial clamp stator; a defective zka or zkb board.Based on the collected information, an isolated failure of the aforementioned components cannot be ruled out as the root cause of the reported error message.Failure of electronic boards can be related to multiple and not deterministic factors such as exposure to heat, dust and moisture, accidental impacts (drops and falls), and power overloads/surges but also to variability of micro sub-components.However, there is no concerning trend for this kind of failure.

Brand Name
S5 ERC TUBING CLAMP / 500MM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18854390
Report Number9611109-2024-00120
Device Sequence Number8282839
Product Code DTQ
UDI-Device Identifier04033817901051
UDI-Public(01)04033817901051(11)200428
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown